Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 15, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 7, 2017, 9:40 PM EST for Citrus County, Levy County, Florida. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 9:40 PM EST (02:40 UTC)
- Expired
- Feb 7, 2017, 10:30 PM EST
- In force
- 50 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Citrus County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 165 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 9:41 PM EST | TSTM WND DMG | 4 Ese Bronson, FL | DAMAGE TO ROOF OF A RADIO TRANSMITTER BUILDING. BACKUP TRANSMITTER SUSTAINED DAMAGE. 10K IN DAMAGES. TIME ESTIMATED BY RADAR. |
| Feb 7, 9:42 PM EST | MARINE TSTM WIND 40 | 1 Se Cedar Key, FL | 35 KNOT WIND GUST AT CEDAR KEY CKYF1. |
| Feb 7, 9:46 PM EST | TSTM WND DMG | 2 Wsw Chiefland, FL | SEVERAL TREES DOWN. |
| Feb 7, 9:48 PM EST | TSTM WND DMG | 1 Sse Chiefland, FL | DISPATCH REPORTED TREE DOWN BLOCKING ROADWAY |
| Feb 7, 9:55 PM EST | TSTM WND DMG | 2 S Bronson, FL | WIND GOT INTO PORCH AND PEELED ROOF OFF MOBILE HOME CAUSING 45K IN DAMAGE. TIME IS RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 7:37 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
635
WUUS52 KTBW 080240
SVRTBW
FLC017-075-080330-
/O.NEW.KTBW.SV.W.0015.170208T0240Z-170208T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
940 PM EST TUE FEB 7 2017
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Western Citrus County in west central Florida...
Levy County in northern Florida...
* Until 1030 PM EST
* At 939 PM EST, severe thunderstorms were located along a line
extending from near Trenton to 21 miles south of Fowlers Bluff to
38 miles west of Homosassa, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Williston, Chiefland, Bronson, Homosassa Springs, Beverly Hills,
Williston Highlands, East Bronson, Crystal River Airport, Manattee
Road, Fowlers Bluff, Black Diamond, Homosassa, Andrews, Williston
Municipal Airport, Inglis, Fanning Springs, Otter Creek,
Citronelle, Pine Ridge and Brent Wood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2929 8317 2935 8306 2959 8294 2954 8256
2948 8255 2948 8241 2922 8240 2921 8254
2904 8254 2905 8247 2902 8242 2893 8244
2859 8271 2877 8281 2892 8277 2910 8289
2911 8294 2904 8302 2906 8312 2914 8316
TIME...MOT...LOC 0239Z 280DEG 40KT 2958 8285 2909 8304 2878 8325
HAIL...0.75IN
WIND...60MPH
$$
Norman2 follow-up statements
980
WWUS52 KTBW 080303
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1003 PM EST TUE FEB 7 2017
FLC017-075-080330-
/O.CON.KTBW.SV.W.0015.000000T0000Z-170208T0330Z/
Citrus FL-Levy FL-
1003 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EST
FOR WESTERN CITRUS AND LEVY COUNTIES...
At 1002 PM EST, severe thunderstorms were located along a line
extending from near East Bronson to 19 miles northwest of Crystal
River Airport to 30 miles west of Weeki Wachee Gardens, moving east
at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Williston, Bronson, Beverly Hills, Homosassa Springs, Williston
Highlands, East Bronson, Crystal River Airport, Williston Municipal
Airport, Black Diamond, Homosassa, Inglis, Otter Creek, Citronelle,
Crystal Manor, Crystal Oaks, Citrus Springs, Lebanon, Pine Ridge and
Lecanto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2955 8266 2954 8265 2954 8256 2948 8255
2948 8241 2922 8240 2921 8254 2904 8254
2905 8247 2902 8242 2894 8244 2859 8271
2877 8281 2892 8277 2910 8289 2911 8294
2904 8302 2905 8307 2956 8271
TIME...MOT...LOC 0302Z 278DEG 30KT 2948 8255 2906 8281 2863 8311
HAIL...0.75IN
WIND...60MPH
$$
Norman387
WWUS52 KTBW 080317
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1017 PM EST TUE FEB 7 2017
FLC017-075-080330-
/O.CON.KTBW.SV.W.0015.000000T0000Z-170208T0330Z/
Citrus FL-Levy FL-
1017 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EST
FOR WESTERN CITRUS AND EASTERN LEVY COUNTIES...
At 1017 PM EST, severe thunderstorms were located along a line
extending from 6 miles northeast of Williston to 12 miles northwest
of Black Diamond to 15 miles west of Weeki Wachee Gardens, moving
east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Williston, Beverly Hills, Homosassa Springs, Williston Highlands,
Crystal River Airport, Williston Municipal Airport, Black Diamond,
Homosassa, East Bronson, Inglis, Citronelle, Crystal Manor, Crystal
Oaks, Citrus Springs, Lebanon, Pine Ridge and Lecanto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2948 8254 2948 8241 2922 8240 2921 8254
2904 8254 2905 8247 2902 8242 2894 8244
2859 8271 2877 8281 2892 8277 2907 8287
2949 8256
TIME...MOT...LOC 0317Z 275DEG 39KT 2941 8236 2905 8262 2862 8286
HAIL...0.75IN
WIND...60MPH
$$
normanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 8:23 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 7, 8:23 PM EST, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 823 PM EST Tue Feb 7 2017 .FOR THE EVENING UPDATE... ...Severe thunderstorm watch in effect until midnight for Levy county... A strong U/L disturbance is moving across the southeast U.S. with an associated line of strong/severe thunderstorms currently approaching the big bend of Florida. 12Z TBW sounding quite unstable for early February with CAPE around 1800 with significant dry air aloft which will aid convective instability...leading to mid level evaporative cooling which will create favorable conditions for damaging downburst winds. The line of thunderstorms will approach the northern nature coast between 10 and 1030 PM with the potential for damaging wind gusts with the stronger storms across Levy county. The main U/L forcing will push across north Florida around midnight...and away from the region overnight. The line of storms will weaken rapidly as they sink slowly south across the nature coast after midnight...and will begin to dissipate as they approach the Tampa area. South to southwest boundary layer flow continues to advect very warm moist air over the coastal waters. Sea fog will likely develop late tonight over the eastern Gulf of Mexico which will advect locally onshore...with areas of dense fog possibly developing late tonight/early Wednesday morning across west central and southwest Florida. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE...13/Oglesby UPPER AIR...84/Austin DECISION SUPPORT...84/Austin
Hazardous weather outlook, Feb 7, 5:06 AM EST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 506 AM EST TUE FEB 7 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-072215- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 506 AM EST TUE FEB 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON PRIMARILY OVER THE INTERIOR COUNTIES. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...PATCHY DENSE FOG/SMOKE IMPACT... VISIBILITIES WILL OCCASIONALLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...PATCHY DENSE FOG/SMOKE IMPACT... VISIBILITIES WILL OCCASIONALLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WYNN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 8:43 PM EST | Special Marine Warning | TBW | 2 hr | |
| Feb 7, 9:08 PM EST | Severe Thunderstorm Warning | TBW | Levy | 37 min |
| Feb 7, 10:13 PM EST | Special Marine Warning | TBW | 62 min | |
| Feb 7, 10:28 PM EST | Special Weather Statement | TBW | Citrus, Hernando, Pasco | 47 min |
| Feb 7, 11:04 PM EST | Special Marine Warning | TBW | 86 min | |
| Feb 7, 11:15 PM EST | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas, Sumter | 45 min |
| Feb 8, 12:43 AM EST | Special Weather Statement | TBW | Polk | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.